MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804225-38
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous, 90% stenosed lesion in the left anterior descending (lad) artery.A 2.25x38mm xience skypoint drug eluting stent system (dess) was advanced to the target lesion and deployment was initiated.The balloon was inflated twice at 12 atmospheres (atm) and held for 20 seconds; however, the stent became dog bone shaped and did not release from the balloon.During removal of the des from the anatomy, the des blocked the left main trunk (lmt) resulting in unstable blood pressure for the patient causing cardiac arrest.The stent was implanted in the lmt, using force.Cardiopulmonary resuscitation was initiated and the patient was successfully resuscitated.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and material deformation could not be confirmed as the stent was not returned for analysis.The reported malposition could not be confirmed as it was related to use technique.The reported difficulty to remove could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of hypotension and occlusion are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use (ifu) as known patient effects of coronary stenting procedures.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the mildly calcified, mildly tortuous, 90% stenosed lesion during expansion causing the reported activation failure and subsequent material deformation (dog-boned appearance).During removal the partially expanded stent and/or delivery system balloon blocked the left main trunk resulting in the reported difficulty to remove with the patient effects of occlusion, hypotension, and cardiac arrest.The device was implanted in the left main trunk without issue resulting in a malposition of the stent implant and a foreign body in the patient.The reported treatment appears to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Medical device problem code 2017- removed.
 
Event or Problem Description
Subsequent to the initial filed report, the following information was received: force was not applied when implanting the stent in the left main, but the stent was quickly implanted.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13255548
Report Number2024168-2022-00499
Device Sequence Number11870090
Product Code NIQ
UDI-Device Identifier08717648233043
UDI-Public08717648233043
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model Number1804225-38
Device Catalogue Number1804225-38
Device Lot Number0092541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown